Rash during prednisone taper.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

UCHealer
Regular Member


Date Joined Feb 2012
Total Posts : 23
   Posted 6/12/2012 11:38 AM (GMT -7)   
Switched from 12.5mg to 10mg and the next day my hands and arms have a rash. I've had the rash for about 3 days already. The rash is itchy and there are a lot of small red dots on my hands.

redrox
Regular Member


Date Joined Jun 2011
Total Posts : 29
   Posted 6/12/2012 12:07 PM (GMT -7)   
What other drugs are you on? I had a similar thing happen when I had started Lialda and Prednisone at the same time. I was told the Prednisone was keeping the allergic reaction from happening until I was on a low dose.
23 year old Female diagnosed May 2011 with Ulcerative Colitis

Remicade (4 infusions so far)
Imuran 150mg
Off Prednisone Finally
Folic Acid 400mcg
Vitamin D3 4000iu
Slo-Niacin 500mg
Fish Oil
Yaz
Gluten Free

Post Edited (redrox) : 6/12/2012 12:10:59 PM (GMT-6)


UCHealer
Regular Member


Date Joined Feb 2012
Total Posts : 23
   Posted 6/12/2012 12:53 PM (GMT -7)   
I'm on asacol, but I've been taking asacol for about 9 months. I started Prednisone this April.

46&crashing
Regular Member


Date Joined Sep 2011
Total Posts : 486
   Posted 6/12/2012 2:14 PM (GMT -7)   
I just tapered completely off Prednisone. Once I hit 10 mg, I got a rash that began between my eyebrows on my face. As I reduced, it spread to around my nose and mouth. Now that I am completely off, it spread to my arms and chest. Itches like mad! It really isn't too visible until I start scratching or unless I get really hot.

I have had it for about 2 - 3 weeks now. I know from past experience that if I went to the doc, he would want to give me a shot of steroids and put me on a dose pack. NO WAY!

I noticed yesterday, that the itching has decreased as has the spots. I am convinced that it is from the taper and the fact that my body is still craving steroids. I have read that it takes along time for your body to kick back to producing it naturally.

As long as your UC is under control, keep up the taper. Hang in there and kick this monster!
DX: May 2011
Current meds: Imuran 75mg
Slippery Elm- 1 tsp 2 times daily

And this too shall pass!

jujumcm
Regular Member


Date Joined Jun 2011
Total Posts : 171
   Posted 6/12/2012 2:28 PM (GMT -7)   
hey i recently came of pred after only 5wks on it. I also got a rash mostly upper body and face. really itchy and stingy like prickly heat. They looked like wee blisters but like 40& said not too visable. it went away after 6 days or so.
diagnosed in june '11 with uc in rectum and sigmoid colon through colonoscopy and biopsies.tried pentasa grannules didnt tolerate. tried pentasa suppositories dont tollerate, tried predisolone, didnt work. tried salofalk enemas and came straight back out so no good either.
june 2012- new meds. mezevant 2.4mg and predsol

UCHealer
Regular Member


Date Joined Feb 2012
Total Posts : 23
   Posted 6/12/2012 4:10 PM (GMT -7)   
Thanks for the replies. What a relief... lol. I was really worried because on the government website about prednisone says that rashs are a severe side effect and I should contact my doctor immediately...

stereofidelic89
Veteran Member


Date Joined Sep 2011
Total Posts : 1928
   Posted 6/12/2012 9:22 PM (GMT -7)   
I had this happen to me during taper too, I was prescribed a very simple/harmless Nystatin powder, went away in a week!

Post Edited (stereofidelic89) : 6/15/2012 2:28:56 PM (GMT-6)


46&crashing
Regular Member


Date Joined Sep 2011
Total Posts : 486
   Posted 6/15/2012 7:33 AM (GMT -7)   
Yesterday, I had some Gold bond Foot Creme that I use when my heels crack. Out of desparation, I used it on my face because my rash was driving me nuts- real red, bumpy and itchy. Suprisingly, it stopped itiching. I applied it again last night before bed. This morning it looks like it is clearing up somwhat. I used it again today all over. Weird, but maybe because the stuff has all sorts of vitamins it is helping. I will keep my fingers crossed!
DX: May 2011
Current meds: Imuran 75mg
Slippery Elm- 1 tsp 2 times daily

And this too shall pass!

jujumcm
Regular Member


Date Joined Jun 2011
Total Posts : 171
   Posted 6/15/2012 1:51 PM (GMT -7)   
probably because it really mosturising for the feet.. maybe try a good emolient like aqueous cream
diagnosed in june '11 with uc in rectum and sigmoid colon through colonoscopy and biopsies.tried pentasa grannules didnt tolerate. tried pentasa suppositories dont tollerate, tried predisolone, didnt work. tried salofalk enemas and came straight back out so no good either.
june 2012- new meds. mezevant 2.4mg and predsol

UCHealer
Regular Member


Date Joined Feb 2012
Total Posts : 23
   Posted 6/30/2012 7:19 PM (GMT -7)   
Okay, so the rash went away a week later. But another problem emerged.

Last week I started taking 5mg and the skin on the palms of my hand and tips of my finger is peeling off. It's disgusting. It's like I'm shedding skin like a snake. Anyone have this problem and knows when it will go away?

I just started taking 2.5mg today, so one more week until I'm off prednisone!
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, November 22, 2014 5:26 AM (GMT -7)
There are a total of 2,275,070 posts in 252,892 threads.
View Active Threads


Who's Online
This forum has 158639 registered members. Please welcome our newest member, soniakapur87.
198 Guest(s), 9 Registered Member(s) are currently online.  Details
billo, Mom of 2, THE HAPPY TURTLE, hypoHashimoto, nhwife, Morif10, PA_grandma, Mister Mike, LupronJim


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer